| Model Number |
AR40E |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/09/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(6).The intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the lagging haptic was missing and found inside the injector during the implantation of the intraocular lens (iol) into the patient's operative eye.Lens was fully implanted.However, as the haptic was broken, the iol was removed during the same procedure.There were incision enlargement and sutures performed.There was a delay in procedure of 20 minutes.No other intervention was reported.No further information was provided.
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: mar 16, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received with a haptic detached.The lens was cleaned, and no further issues were observed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency or product malfunction and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that report type for this report was for product malfunction only instead of for both adverse event and malfunction as noted in the initial mdr submitted.Also, it was inadvertently missed to report the pre-operative visual acuity which was actually counting fingers.This report is submitted as correction.Additional information: new information received that as patient left aphakic, it was confirmed that the patient was implanted with another iol sometime later.The iol was stable and in place.The vision of patient was stable.The patient post-operative visual acuity was 20/100, (patient is also s/p repair of chronic retinal detachment).No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.